MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 6; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 6; HIP CEMENTLESS STEM
Catalog Number 01.12.026
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 apr 2019: lot 156215: (b)(4) items manufactured and released on 15-jan-2016.Expiration date: 2021-01-02.No anomalies found related to the problem.To date, (b)(4) items of this same lot have been already sold without any other similar reported event.Other devices were involved in the event: ball heads: mectacer 01.29.214 biolox delta ceramic ball head 12/14 ø 40 size l + 4 lot.150463 (k112115): (b)(4) items manufactured and released on 10-apr-2015.Expiration date: 2020-02-29.No anomalies found related to the problem.To date, (b)(4) items of this same lot have been already sold without any other similar reported event.Cup: mpact 01.32.158dh acetabular shell ø58 two-holes lot.162911 (k132879): (b)(4) items manufactured and released on 22-jun-2016.Expiration date: 2021-06-01.No anomalies found related to the problem.To date, all the items of this same lot have been already sold without any other similar reported event.Liner: mpact 01.32.4048hct flat pe hc liner ø40/f lot.157212 (k122641): (b)(4) items manufactured and released on 05-feb-2016.Expiration date: 2021-01-19.No anomalies found related to the problem.To date, (b)(4) items of this same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: femoral component revision surgery occurred 2 years and 7 months after cementless total hip arthroplasty in a heavy (b)(6) man.Radiographic images provided show the presence of osteolytic zones around the stem and bone quality alterations in the greater trochanter region.According to the report and the radiological findings, an infection could be a possible cause of this event.However, on the basis of the information received, this hypothesis cannot be confirmed.
 
Event or Problem Description
About 2 years and 9 months after primary the surgeon revised the patient hip for a suspected infection.The stem come out easy from femur during the revision.The stem was revised.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by the r&d project manager on the stem received: femoral stem shows ha layer still intact on the proximal part of the stem.Signs due to revision on the neck.In the event description has been added that also the head has been revised.
 
Event or Problem Description
About 2 years and 9 months after primary the surgeon revised the patient hip for a suspected infection.The stem come out easy from femur during the revision.The stem and the head were revised.The surgery was completed successfully.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 6
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8577873
Report Number3005180920-2019-00340
Device Sequence Number13862781
Product Code JDI
UDI-Device Identifier07630030802072
UDI-Public07630030802072
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Catalogue Number01.12.026
Device Lot Number156215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight100